Dirichlet quotients and 2D period Navier-Stokes equations

Peter Constantin, Ciprian Foias, Igor Kukavica, Andrew J. Majda

Research output: Contribution to journalArticlepeer-review

Abstract

We show that for the periodic 2D Navier-Stokes equations (NSE) the set of initial data for which the solution exists for all negative times and has exponential growth is rather rich. We study this set and show that it is dense in the phase space of the NSE. This yields to a positive answer to a question in [BT]. After an appropriate rescaling the large Reynolds limit dynamics on this set is Eulerian.

Original languageEnglish (US)
Pages (from-to)125-153
Number of pages29
JournalJournal des Mathematiques Pures et Appliquees
Volume76
Issue number2
DOIs
StatePublished - Feb 1997

Keywords

  • Dirichlet quotients
  • Euler equation
  • Navier-stokes equations

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Dirichlet quotients and 2D period Navier-Stokes equations'. Together they form a unique fingerprint.

Cite this